MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 PHASIX MESH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 PHASIX MESH; SURGICAL MESH
Catalog Number 1191025
Medical Device Problem Codes Patient-Device Incompatibility (2682); No Apparent Adverse Event (3189)
Health Effect - Clinical Codes Abdominal Pain (1685); Nausea (1970); Vomiting (2144); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/02/2021
Type of Reportable Event Serious Injury
Event or Problem Description
As reported per the clinical trial (b)(4): on (b)(6)2021 the subject patient underwent an open primary laparotomy epigastric aorto-mesenteric bypass during which a phasix mesh was trimmed and placed in onlay fashion using absorbable multifilament 3.0 vicryl sutures.The subject patient was discharged from the hospital on (b)(6)2021.On (b)(6)2021, the patient experienced abdominal pain, nausea and vomiting and was treated with medication.The reported adverse event (abdominal pain, nausea and vomiting) has been assessed per clinician as possibly related to the study device and definitely related to the procedure and recovered/resolved.The ae has been assessed as mild in severity.The reported ae does meet the definition of a sae (serious adverse event) and does meet the definition of uade (unanticipated adverse device event).
 
Additional Manufacturer Narrative
Based on the information provided, no conclusion can be made.The reported adverse event (abdominal pain, nausea and vomiting) has been assessed per clinician as possibly related to the study device and definitely related to the procedure.Review of manufacturing records confirms product was manufactured to specification.To date, this is the only reported complaint for this manufacturing lot of (b)(4) units released for distribution in april 2020.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : not returned - remains implanted.
 
Additional Manufacturer Narrative
Based on the information provided, no conclusion can be made.The reported adverse event (abdominal pain, nausea and vomiting) has been assessed per clinician as possibly related to the study device and definitely related to the procedure.Review of manufacturing records confirms product was manufactured to specification.To date, this is the only reported complaint for this manufacturing lot of 28 units released for distribution in (b)(6) 2020.Addendum: this is an addendum to the initial mdr submitted, to document additional information provided.As reported, the initially reported patient symptoms (nausea, abdominal pain, vomiting) were found to be associated with the patient condition mesenteric ischemia, which has been assessed per the clinician as not related to the study device.Based on the additional information provided no patient adverse event occurred associated with the phasix mesh used to treat the patient.Updated fields: b4, b5, b7, g3, g6, h2, h6, h10.Corrected field: e3 (initial reporter occupation) note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : not returned - remains implanted.
 
Event or Problem Description
As reported per the clinical trial dvl-he-018: the subject patient had an open midline umbilical hernia repair surgery on (b)(6) 2011.The subject patient underwent an open primary laparotomy epigastric aorto-mesenteric bypass, during which a bard/davol phasix mesh onlay (cat no #1191025 and lot no # hudz2133) 4 x 10 rectangle (10 x 25 cm) was placed and secured in place with absorbable multifilament 3.0 vicryl sutures.The subject patient was admitted to the hospital on (b)(6) 2021.The surgery was done with trimming the phasix mesh and the midline fascia was completely closed.A 3cm overlap in all directions was achieved.Prophylactic antibiotic clindamycin were used perioperatively.Skin closure was achieved with long-term absorbable suture and surgical glue.The subject patient was discharged from the hospital on (b)(6) 2021.On (b)(6) 2021 - the patient diagnosed with abdominal pain, nausea and vomiting and was treated with medication.As reported, deviation from protocol defined procedure, ratio of suture: length for fascial closure did not fall within expected range.The reported adverse event (abdominal pain, nausea and vomiting) has been assessed per clinician as possibly related to the study device and definitely related to the procedure and recovered/resolved.The ae has been assessed as mild in severity.The reported ae does meet the definition of a sae (serious adverse event) and does meet the definition of uade (unanticipated adverse device event).Addendum per additional information received: it was reported that the patient was diagnosed with mesenteric ischemia on (b)(6) 2021, mild in severity and had required or prolonged hospitalization.It was reported that the ischemia was not related to the study device, possibly related to the procedure, recovered/resolved and does meet the definition of uade (unanticipated adverse device event).

Brand Name
PHASIX MESH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key16899116
Report Number1213643-2023-00185
Device Sequence Number5497314
Product Code OOD
UDI-Device Identifier00801741107580
UDI-Public(01)00801741107580
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K161424
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Reporter Type Manufacturer
Report Source Other,Study,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/22/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/28/2022
Device Catalogue Number1191025
Device Lot NumberHUDZ2133
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/20/2023
Supplement Date Received by Manufacturer06/20/2023
Initial Report FDA Received Date05/09/2023
Supplement Report FDA Received Date06/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/18/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age58 YR
Patient SexFemale
Patient Weight42 KG